Alert archive / Alabama / River Flood Warnings in 2016
River Flood Warning 16, NWS Birmingham, AL
NWS Birmingham, AL issued this river flood warning at Feb 23, 2016, 8:47 PM CST for Sumter County, Alabama. It took effect at Feb 24, 2016, 9:45 AM CST. It was in force for 56 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 23, 2016, 8:47 PM CST (02:47 UTC)
- In effect from
- Feb 24, 2016, 9:45 AM CST
- Expired
- Feb 26, 2016, 6:00 PM CST
- In force
- 56 hr
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Flood severity
- Minor
County Sumter County, AL
The radar
The Birmingham radar (KBMX), 148 km from the middle of the area, began a volume at 02:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Sucarnoochee River at Livingston (LVNA1). The gauge peaked at 15.70 ft at Feb 24, 2016, 12:00 AM CST.
- Action stage
- 18 ft
- Minor stage
- 18 ft
- Moderate stage
- 25 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02467500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
493
WGUS44 KBMX 240247
FLWBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
847 PM CST TUE FEB 23 2016
...The National Weather Service in Birmingham has issued a Flood
Warning for the following rivers in Alabama...
Sucarnoochee River at Livingston Affecting Sumter County.
.Rainfall over the past 24 hours is producing water rises on the
Sucarnoochee River...and a flood warning is now in effect for the
Sucarnoochee River at Livingston.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
Another statement will be issued by Wednesday morning...or sooner if
conditions warrant.
&&
ALC119-241447-
/O.NEW.KBMX.FL.W.0016.160224T1545Z-160227T0000Z/
/LVNA1.1.ER.160224T1545Z.160225T1200Z.160226T1200Z.NO/
847 PM CST TUE FEB 23 2016
The National Weather Service in Birmingham has issued a
* Flood Warning for
the Sucarnoochee River at Livingston.
* from Wednesday morning to Friday evening...or until the warning is
cancelled.
* At 8:30 PM Tuesday The stage Was 13.7 feet.
* Flood Stage is 18.0 feet.
* Minor Flooding is forecast.
* Forecast...Rise above Flood Stage by tomorrow late morning and
continue to rise to near 20.8 feet by Thursday morning. The river
will fall below Flood Stage by Friday morning.
* Impact...At 22 feet...Flooding of some yards in southeast
Livingston occurs.
&&
LAT...LON 3263 8819 3250 8812 3244 8805 3242 8808
3247 8820 3261 8823
$$2 follow-up statements
910
WGUS84 KBMX 241544
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
944 AM CST WED FEB 24 2016
...The Flood Warning continues for the Sucarnoochee River at
Livingston...
Water levels continue to respond to rainfall that occurred Monday
through Tuesday night. A crest of the Sucarnoochee River at Livingston
at minor flood stage remains possible.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
Another statement will be issued by Thursday morning...or sooner if
conditions warrant.
&&
ALC119-250344-
/O.EXT.KBMX.FL.W.0016.160225T1200Z-160226T0600Z/
/LVNA1.1.ER.160225T1200Z.160225T1200Z.160225T1800Z.NO/
944 AM CST WED FEB 24 2016
The Flood Warning continues for
The Sucarnoochee River at Livingston.
* From Thursday morning to late Thursday night...or until the Warning
is cancelled.
* AT 9:30 AM Wednesday the stage was 14.8 feet.
* Flood Stage is 18.0 feet.
* Forecast...The river is expected to rise to near Flood Stage
tomorrow morning.
* Impact...At 18.0 feet...Flooding of farm lands around Livinsgton
occurs and cattle should be moved to higher ground.
&&
LAT...LON 3263 8819 3250 8812 3244 8805 3242 8808
3247 8820 3261 8823
$$914
WGUS84 KBMX 250335
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
935 PM CST WED FEB 24 2016
...The flood warning is cancelled for the Sucarnoochee River AT
Livingston...
.Rainfall on Monday produced rises along the Sucarnoochee River. Additional
rainfall is not expected and the river will crest below minor flood stage.
Thus...the Flood Warning is cancelled.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
Another statement for the Sucarnoochee River is not anticipated.
&&
ALC119-250405-
/O.CAN.KBMX.FL.W.0016.000000T0000Z-160226T0600Z/
/LVNA1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
935 PM CST WED FEB 24 2016
The Flood Warning is cancelled for
The Sucarnoochee River AT Livingston.
* AT 8:30 PM Wednesday the stage was 14.8 feet.
* Flood Stage is 18.0 feet.
* Forecast...The river will crest below flood stage at 17.5 feet
tomorrow early afternoon .
* Impact...At 18.0 feet...Flooding of farm lands around Livingston
occurs and cattle should be moved to higher ground.
&&
LAT...LON 3263 8819 3250 8812 3244 8805 3242 8808
3247 8820 3261 8823
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this river flood warning went out at Feb 23, 5:56 PM CST, 2 hours 51 minutes earlier.
Area forecast discussion, Feb 23, 5:56 PM CST, 2 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 556 PM CST TUE FEB 23 2016 .UPDATE... AVIATION DISCUSSION. && .DISCUSSION... AFTER SEVERAL DAYS OF MODEL DISCUSSIONS AND PREPAREDNESS ACTIVITIES...THE SEVERE WEATHER EVENT IS NOW AT OUR DOORSTEP. AS EXPECTED...THERE WAS A LULL IN THE CONVECTIVE ACTIVITY THIS MORNING...BUT CONVECTION HAS INCREASED RAPIDLY THIS AFTERNOON DUE TO DAYTIME HEATING. SURFACE TEMPERATURES HAVE ALREADY WARMED INTO THE MIDDLE 70S ALONG AND SOUTH OF I-85. SURFACE BASED CAPES ARE NOW OVER 1000 J/KG ACROSS SOUTH ALABAMA. 0-3KM STORM RELATIVE HELICITY AND 0-6KM BULK SHEAR ARE STILL NOT HIGH ENOUGH FOR AFTERNOON STORMS TO SHOW ANY DEEP UPDRAFTS OR ROTATION...BUT THESE VALUES WILL INCREASE RAPIDLY THIS EVENING. THE MESO-SCALE MODELS ARE SHOWING A BROKEN LINE OF CONVECTION AS THE BULK OF THE ACTIVITY MOVES ACROSS CENTRAL ALABAMA. THE MAIN TAKE AWAY IS THAT THERE WILL NOT BE A SOLID LINE OF STORMS THAT WILL BEGIN TO END AND AT ONE LOCATION IN LESS THAN 30 MINUTES. THERE MAY BE SEVERAL WAVES OF SEVERE STORMS THAT MOVE OVER ONE AREA. MODELS STILL INDICATE THAT THE SEVERE THREAT WILL BE EAST OF CENTRAL ALABAMA BY 3 OR 4 AM. EVEN THROUGH THERE HAS BEEN A BREAK IN THE RAIN TODAY...THE GROUND IS VERY MOIST AND ANY INTENSE RAINFALL COULD LEAD TO LOCALIZED FLOODING. COLDER AIR WILL SPREAD ACROSS CENTRAL ALABAMA ON WEDNESDAY EVEN THOUGH SURFACE WINDS WILL NEVER BECOME NORTHWEST...LIKE AFTER A TYPICAL FRONTAL PASSAGE. WEST WINDS WILL INCREASE DURING THE MORNING HOURS WEDNESDAY TO BETWEEN 15 TO 25 MPH WITH GUSTS TO 35 MPH AT TIMES. THERE WILL BE A LARGE AREA OF WRAP AROUND MOISTURE ON WEDNESDAY...SO THERE WILL BE VERY LIMITED SUNSHINE. TEMPERATURES ACROSS NORTH ALABAMA WILL ACTUALLY FALL DURING THE DAY WEDNESDAY. THE LOW CLOUDS MAY LINGER INTO WEDNESDAY EVENING...BUT SOME CLEARING LIKELY FROM WEST TO EAST AFTER MIDNIGHT. COLD AIR ADVECTION WILL CONTINUE INTO THURSDAY... BUT MORE SUNSHINE EXPECTED ON THURSDAY. THE BRUNT OF THE COLD AIR MASS SHIFTS EAST OF ALABAMA BY FRIDAY...BUT HIGHS WILL STILL BE 5-10 DEGREES BELOW AVERAGE. AN UPPER LEVEL SHORT WAVE TROF WILL PASS THROUGH THE AREA ON SATURDAY...BUT AIR MASS TOO DRY FOR ANY PRECIPITATION. A NICE WARM-UP OVER THE WEEKEND WITH HIGHS IN THE 60S AS AN UPPER RIDGE BUILDS OVER THE SOUTHEAST STATES. THE NEXT CHANCE OF RAIN WILL BE LATE SUNDAY NIGHT AND MONDAY AS COLD FRONT PASSES THROUGH ALABAMA. 58/ROSE && .AVIATION... 00Z TAF DISCUSSION. AREAS OF RAIN AND SHOWERS WILL AFFECT TERMINALS ACROSS CENTRAL ALABAMA FOR THE NEXT 2-3HRS BEFORE STRONGER THUNDERSTORMS ARE EXPECTED TO MOVE ACROSS THE AREA. THESE THUNDERSTORMS COULD PRODUCE LARGE HAIL...TORNADOES...AND DAMAGING WINDS. OUTSIDE OF CONVECTION...GRADIENT WINDS WILL BE STRONG WITH WIND GUSTS OF 25- 27KTS FROM THE SOUTHEAST BECOMING SOUTHWEST LATER TONIGHT. CIGS WILL BE MVFR TO VFR. AS THUNDERSTORMS EXIT...SCATTERED RAIN SHOWERS WILL BE POSSIBLE THROUGH THE OVERNIGHT HOURS WITH MVFR CIGS AND FOG. WINDS WILL REMAIN GUSTY. 14 && .FIRE WEATHER... HIGH RAIN CHANCES WILL CONTINUE THROUGH TONIGHT AS A STRONG STORM SYSTEM MOVES THROUGH THE AREA. SEVERE STORMS ARE POSSIBLE TONIGHT. MUCH COLDER AIR WILL IMPACT THE AREA WEDNESDAY AND THURSDAY. LIGHT RAIN WILL IMPACT THE AREA WITH AN UPPER LOW ON WEDNESDAY AND WEDNESDAY NIGHT. DRY CONDITIONS THURSDAY THROUGH SUNDAY. NO CRITICAL FIRE WEATHER CONCERNS EXPECTED. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 53 54 35 48 29 / 100 80 30 10 0 ANNISTON 53 55 36 50 30 / 100 80 30 10 0 BIRMINGHAM 49 52 35 51 31 / 100 80 30 10 0 TUSCALOOSA 49 50 36 55 32 / 100 50 20 10 0 CALERA 50 53 36 53 32 / 100 60 20 10 0 AUBURN 53 56 36 53 32 / 100 80 20 10 0 MONTGOMERY 53 55 36 57 33 / 100 40 10 10 0 TROY 54 56 37 57 33 / 100 40 10 10 0 && .BMX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH WEDNESDAY AFTERNOON FOR THE FOLLOWING COUNTIES: AUTAUGA...BIBB...BLOUNT...CALHOUN...CHAMBERS... CHEROKEE...CHILTON...CLAY...CLEBURNE...COOSA...DALLAS...ELMORE... ETOWAH...FAYETTE...GREENE...HALE...JEFFERSON...LAMAR...LEE... LOWNDES...MACON...MARENGO...MARION...MONTGOMERY...PERRY... PICKENS...RANDOLPH...SHELBY...ST. CLAIR...SUMTER...TALLADEGA... TALLAPOOSA...TUSCALOOSA...WALKER...WINSTON. WIND ADVISORY UNTIL 9 PM CST WEDNESDAY FOR ALL OF CENTRAL ALABAMA. &&
Hazardous weather outlook, Feb 23, 12:30 PM CST, 8 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1230 PM CST TUE FEB 23 2016 ALZ011>015-017>050-242130- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 1230 PM CST TUE FEB 23 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORMS LIKELY TONIGHT ACROSS ALL OF CENTRAL ALABAMA. ALL TYPES OF SEVERE WEATHER WILL BE POSSIBLE INCLUDING TORNADOES... DAMAGING STRAIGHT LINE WINDS...AND LARGE HAIL. THE SEVERE WEATHER THREAT WILL INCLUDE ALL OF CENTRAL ALABAMA...WITH THE MOST SIGNIFICANT THREAT FOR SEVERE WEATHER...INCLUDING STRONG TORNADOES...ALONG AND SOUTH OF A LINE FROM ALICEVILLE...TO CLANTON...TO LAFAYETTE. PLEASE STAY TUNED FOR THE LATEST UPDATES...AS SEVERE THREAT TIMING AND IMPACT AREAS MAY CHANGE. HAVE YOUR SEVERE WEATHER PLANS READY FOR ACTIVATION WHEN WATCHES OR WARNINGS ARE ISSUED. STRONG GRADIENT WINDS WILL ACCOMPANY THE STORM SYSTEM LATE THIS AFTERNOON AND TONIGHT...AND PREVAILING WINDS OUTSIDE OF THUNDERSTORMS WILL INCREASE TO AROUND 20 TO 25 MPH. SOME GUSTS OF 35 TO 40 MPH ARE LIKELY. RAINFALL OF ONE TO TWO INCHES WITH LOCALLY HIGHER AMOUNTS ON SATURATED SOILS WILL ALSO RESULT IN THE POTENTIAL FOR ISOLATED FLASH FLOODING LATE THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. STRONG GRADIENT WINDS WILL CONTINUE ON WEDNESDAY WITH SUSTAINED WINDS OF 20 TO 30 MPH AND GUSTS OF 35 TO 40 MPH. RIVER FLOODING WILL BE POSSIBLE ALONG THE LOWER TOMBIGBEE BASIN WEDNESDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT WILL BE NEEDED LATE THIS AFTERNOON THROUGH THE OVERNIGHT HOURS.
In the hours before
Local storm report, Feb 23, 4:48 PM CST, 3 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
448 PM CST TUE FEB 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM TORNADO 1 ESE REFORM 33.37N 88.00W
02/23/2016 PICKENS AL BROADCAST MEDIA
POSSIBLE ROOF DAMAGE. RADAR TDS SIGNATURE AT 425 PM CDT.
TIME ESTIMATED BY RADAR.
&&
JHLocal storm report, Feb 23, 4:54 PM CST, 3 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
454 PM CST TUE FEB 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0436 PM TSTM WND DMG 5 ENE BESSEMER 33.40N 86.88W
02/23/2016 JEFFERSON AL BROADCAST MEDIA
SHINGLES OFF ROOF OF HOMES. CAR WINDOWS BROKEN. POSSIBLE
TORNADO.
&&
JHLocal storm report, Feb 23, 4:58 PM CST, 3 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
458 PM CST TUE FEB 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0436 PM TSTM WND DMG 5 ENE BESSEMER 33.40N 86.88W
02/23/2016 JEFFERSON AL BROADCAST MEDIA
SHINGLES OFF ROOF OF HOMES. WINDOWS BROKEN. CAR WINDOWS
BROKEN. TRASH CANS AND PATIO FURNITURE BLOWN AROUND.
POSSIBLE TORNADO. UPDATED INFORMATION.
&&
JHLocal storm report, Feb 23, 6:18 PM CST, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
618 PM CST TUE FEB 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0359 PM TSTM WND DMG 5 ENE BESSEMER 33.40N 86.88W
02/23/2016 JEFFERSON AL BROADCAST MEDIA
SHINGLES OFF ROOF OF HOMES. WINDOWS BROKEN. CAR WINDOWS
BROKEN. TRASH CANS AND PATIO FURNITURE BLOWN AROUND.
POSSIBLE TORNADO. UPDATED INFORMATION. TIME ESTIMATED BY
RADAR.
0603 PM TORNADO 5 WSW HACKLEBURG 34.24N 87.92W
02/23/2016 MARION AL OFFICIAL NWS OBS
DUAL-POL TORNADO DEBRIS SIGNATURE DETECTED FROM KGWX
NEXRAD.
&&
JHLocal storm report, Feb 23, 6:38 PM CST, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
638 PM CST TUE FEB 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0603 PM TORNADO 6 WSW HACKLEBURG 34.23N 87.92W
02/23/2016 MARION AL EMERGENCY MNGR
DAMAGE TO THE ROOF OF A HOME. TREES AND POWER LINES DOWN.
DUAL-POL TORNADO DEBRIS SIGNATURE DETECTED FROM KGWX
NEXRAD. UPDATED LOCATION AND INFORMATION.
&&
JHLocal storm report, Feb 23, 7:03 PM CST, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
703 PM CST TUE FEB 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0658 PM TSTM WND DMG 2 NE KINTERBISH 32.36N 88.26W
02/23/2016 SUMTER AL FIRE DEPT/RESCUE
TREES DOWN ON SUMTER COUNTY ROAD 9. ONE LARGE TREE ACROSS
COUNTY ROAD 9 NORTH OF THE INTERSECTION OF COUNTY ROAD
10.
&&
JHThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 23, 6:25 PM CST | Tornado Warning | BMX | Sumter | 50 min |
| Feb 23, 6:50 PM CST | Tornado Warning | BMX | Marengo | 55 min |
| Feb 23, 7:39 PM CST | Severe Thunderstorm Warning | BMX | Dallas, Perry | 66 min |
| Feb 23, 8:45 PM CST | Severe Thunderstorm Warning | BMX | Autauga, Dallas, Lowndes | 34 min |
| Feb 24, 1:26 AM CST | Special Weather Statement | BMX | Blount | 64 min |
| Feb 24, 3:17 AM CST | River Flood Warning | BMX | Calhoun, Cherokee, Etowah, St. Clair | 39 hr |
| Feb 24, 8:44 AM CST | River Flood Warning | BMX | Autauga, Dallas, Elmore, Lowndes, Montgomery | 66 hr |
| Feb 24, 9:03 AM CST | River Flood Warning | BMX | Bibb, Jefferson, Shelby | 23 hr |
| Feb 24, 9:12 AM CST | River Flood Warning | BMX | Chilton, Coosa, Elmore, Shelby, Talladega | 34 hr |
| Feb 24, 9:24 AM CST | River Flood Warning | BMX | Jefferson, Tuscaloosa, Walker | 47 hr |
Nearby
River Flood Warnings in Alabama, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.